Alert archive / Nevada / Wind Advisories in 2014
Wind Advisory 14, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Nov 28, 2014, 3:40 AM PST for Mono County, California; 4 counties in Nevada. It took effect at Nov 28, 2014, 10:00 AM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2014, 3:40 AM PST (11:40 UTC)
- In effect from
- Nov 28, 2014, 10:00 AM PST
- Expired
- Nov 29, 2014, 10:00 AM PST
- In force
- 24 hr
- Issued by
- NWS Reno, NV
Counties Mono County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 11.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3717 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
125 WWUS75 KREV 281140 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 340 AM PST FRI NOV 28 2014 NVZ003-281945- /O.NEW.KREV.WI.Y.0014.141128T1800Z-141129T1500Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 340 AM PST FRI NOV 28 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM PST SATURDAY. * TIMING: WINDS INCREASE ALONG THE SIERRA FRONT THIS MORNING AND CONTINUE THROUGH SATURDAY MORNING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. WIND PRONE AREAS WILL HAVE GUSTS UP TO 60 MPH. * IMPACTS: HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE FOR HIGH PROFILE VEHICLES ESPECIALLY ALONG HIGHWAY 395 AND INTERSTATE 580. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-281945- /O.NEW.KREV.WI.Y.0014.141128T2100Z-141129T1800Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 340 AM PST FRI NOV 28 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM PST SATURDAY. * TIMING: WINDS INCREASE ALONG THE SIERRA FRONT THIS MORNING AND CONTINUE THROUGH SATURDAY MORNING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. WIND PRONE AREAS WILL HAVE GUSTS UP TO 60 MPH. * IMPACTS:HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE FOR HIGH PROFILE VEHICLES ESPECIALLY ALONG HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-281945- /O.EXT.KREV.LW.Y.0049.141128T1200Z-141129T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 340 AM PST FRI NOV 28 2014 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY FOR LAKE TAHOE... THE LAKE WIND ADVISORY FOR LAKE TAHOE IS NOW IN EFFECT UNTIL 4 AM PST SATURDAY. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * WAVE HEIGHTS: 2 TO 4 FEET WITH THE HIGHEST WAVES FROM MID LAKE TO NORTHEAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-281945- /O.EXT.KREV.LW.Y.0049.141128T1800Z-141129T0200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 340 AM PST FRI NOV 28 2014 ...LAKE WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS EVENING FOR PYRAMID LAKE... THE LAKE WIND ADVISORY FOR PYRAMID LAKE IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS EVENING. * WINDS: SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * WAVE HEIGHTS: 1 TO 3 FEET WITH THE HIGHEST WAVES FROM MID LAKE TO NORTHEAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
6 follow-up statements
126 WWUS75 KREV 281919 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1119 AM PST FRI NOV 28 2014 NVZ003-290200- /O.CON.KREV.WI.Y.0014.000000T0000Z-141129T1500Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 1119 AM PST FRI NOV 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY. * TIMING: WINDS INCREASE ALONG THE SIERRA FRONT TODAY AND CONTINUE THROUGH SATURDAY MORNING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. WIND PRONE AREAS WILL HAVE GUSTS UP TO 60 MPH. * IMPACTS: HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE FOR HIGH PROFILE VEHICLES ESPECIALLY ALONG HIGHWAY 395 AND INTERSTATE 580. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-290200- /O.CON.KREV.WI.Y.0014.141128T2100Z-141129T1800Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 1119 AM PST FRI NOV 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. * TIMING: WINDS INCREASE ALONG THE SIERRA FRONT TODAY AND CONTINUE THROUGH SATURDAY MORNING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. WIND PRONE AREAS WILL HAVE GUSTS UP TO 60 MPH. * IMPACTS:HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE FOR HIGH PROFILE VEHICLES ESPECIALLY ALONG HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-290200- /O.CON.KREV.LW.Y.0049.000000T0000Z-141129T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 1119 AM PST FRI NOV 28 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * WAVE HEIGHTS: 2 TO 4 FEET WITH THE HIGHEST WAVES FROM MID LAKE TO NORTHEAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-290200- /O.CON.KREV.LW.Y.0049.000000T0000Z-141129T0200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 1119 AM PST FRI NOV 28 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. * WINDS: SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * WAVE HEIGHTS: 1 TO 3 FEET WITH THE HIGHEST WAVES FROM MID LAKE TO NORTHEAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
906 WWUS75 KREV 282220 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 220 PM PST FRI NOV 28 2014 CAZ072-NVZ002-290600- /O.EXT.KREV.LW.Y.0049.000000T0000Z-141129T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 220 PM PST FRI NOV 28 2014 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING FOR LAKE TAHOE... THE LAKE WIND ADVISORY FOR LAKE TAHOE IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. WINTER WEATHER ADVISORY WILL BEGIN AT 10 PM PST THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * WAVE HEIGHTS: 2 TO 4 FEET WITH THE HIGHEST WAVES FROM MID LAKE TO NORTHEAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ003-290600- /O.CON.KREV.WI.Y.0014.000000T0000Z-141129T1500Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 220 PM PST FRI NOV 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY. * TIMING: WINDS CONTINUE ALONG THE SIERRA FRONT THROUGH SATURDAY MORNING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. WIND PRONE AREAS WILL HAVE GUSTS UP TO 60 MPH. * IMPACTS: HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE FOR HIGH PROFILE VEHICLES ESPECIALLY ALONG HIGHWAY 395 AND INTERSTATE 580. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-290600- /O.CON.KREV.WI.Y.0014.000000T0000Z-141129T1800Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 220 PM PST FRI NOV 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. * TIMING: WINDS CONTINUE ALONG THE SIERRA FRONT THROUGH SATURDAY MORNING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. WIND PRONE AREAS WILL HAVE GUSTS UP TO 60 MPH. * IMPACTS: HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE FOR HIGH PROFILE VEHICLES ESPECIALLY ALONG HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-290200- /O.CON.KREV.LW.Y.0049.000000T0000Z-141129T0200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 220 PM PST FRI NOV 28 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. * WINDS: SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * WAVE HEIGHTS: 1 TO 3 FEET WITH THE HIGHEST WAVES FROM MID LAKE TO NORTHEAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
560 WWUS75 KREV 290536 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 936 PM PST FRI NOV 28 2014 CAZ072-NVZ002-290645- /O.EXP.KREV.LW.Y.0049.000000T0000Z-141129T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 936 PM PST FRI NOV 28 2014 ...LAKE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING FOR LAKE TAHOE... THE LAKE WIND ADVISORY FOR LAKE TAHOE WILL EXPIRE AT 10 PM PST THIS EVENING. GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE ON LAKE TAHOE TONIGHT. GUSTS COULD REACH UP TO 40 MPH THROUGH SUNRISE...BUT A WINTER WEATHER ADVISORY WILL BEGIN AT 10 PM AND TAKE THE PLACE OF THE LAKE WIND ADVISORY. $$ NVZ003-291400- /O.CON.KREV.WI.Y.0014.000000T0000Z-141129T1500Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 936 PM PST FRI NOV 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY. * TIMING: WINDS CONTINUE ALONG THE SIERRA FRONT THROUGH SATURDAY MORNING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. WIND PRONE AREAS WILL HAVE GUSTS UP TO 60 MPH. * IMPACTS: HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE FOR HIGH PROFILE VEHICLES ESPECIALLY ALONG HIGHWAY 395 AND INTERSTATE 580. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-291400- /O.CON.KREV.WI.Y.0014.000000T0000Z-141129T1800Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 936 PM PST FRI NOV 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. * TIMING: WINDS CONTINUE ALONG THE SIERRA FRONT THROUGH SATURDAY MORNING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. WIND PRONE AREAS WILL HAVE GUSTS UP TO 60 MPH. * IMPACTS: HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE FOR HIGH PROFILE VEHICLES ESPECIALLY ALONG HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
705 WWUS75 KREV 291124 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 324 AM PST SAT NOV 29 2014 CAZ072-NVZ002-291930- /O.NEW.KREV.LW.Y.0050.141129T1800Z-141130T0000Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 324 AM PST SAT NOV 29 2014 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. * WINDS: SOUTHWEST 15 TO 25 WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: WAVES 2 TO 4 FEET WITH HIGHEST WAVES FROM MID LAKE TO NORTHEASTERN SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-291930- /O.NEW.KREV.LW.Y.0050.141129T1800Z-141130T0000Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 324 AM PST SAT NOV 29 2014 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. * WINDS: SOUTHWEST WINDS 15 TO 25 WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: WAVES 2 TO 3 FEET WITH HIGHEST WAVES ON EASTERN SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ003-291500- /O.CON.KREV.WI.Y.0014.000000T0000Z-141129T1500Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 324 AM PST SAT NOV 29 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING. * TIMING: WINDS CONTINUE ALONG THE SIERRA FRONT FOR AREAS FROM WASHOE VALLEY TO THE SOUTH THROUGH THIS MORNING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. WIND PRONE AREAS WILL HAVE GUSTS UP TO 60 MPH. * IMPACTS: HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE FOR HIGH PROFILE VEHICLES ESPECIALLY ALONG HIGHWAY 395 AND INTERSTATE 580. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-291800- /O.CON.KREV.WI.Y.0014.000000T0000Z-141129T1800Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 324 AM PST SAT NOV 29 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * TIMING: WINDS CONTINUE ACROSS MONO COUNTY THIS MORNING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. WIND PRONE AREAS WILL HAVE GUSTS UP TO 60 MPH. * IMPACTS: HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE FOR HIGH PROFILE VEHICLES ESPECIALLY ALONG HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
552 WWUS75 KREV 291438 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 638 AM PST SAT NOV 29 2014 NVZ003-291545- /O.EXP.KREV.WI.Y.0014.000000T0000Z-141129T1500Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 638 AM PST SAT NOV 29 2014 ...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING. WINDS HAVE DIMINISHED ACROSS THE SIERRA FRONT WITH PEAK GUSTS TO 35 MPH EXPECTED TODAY. $$ CAZ073-291800- /O.CON.KREV.WI.Y.0014.000000T0000Z-141129T1800Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 638 AM PST SAT NOV 29 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * TIMING: WINDS CONTINUE ACROSS MONO COUNTY THIS MORNING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. WIND PRONE AREAS WILL HAVE GUSTS UP TO 60 MPH. * IMPACTS: HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE FOR HIGH PROFILE VEHICLES ESPECIALLY ALONG HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-292245- /O.CON.KREV.LW.Y.0050.141129T1800Z-141130T0000Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 638 AM PST SAT NOV 29 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. * WINDS: SOUTHWEST 15 TO 25 WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: WAVES 2 TO 4 FEET WITH HIGHEST WAVES FROM MID LAKE TO NORTHEASTERN SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-292245- /O.CON.KREV.LW.Y.0050.141129T1800Z-141130T0000Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 638 AM PST SAT NOV 29 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. * WINDS: SOUTHWEST WINDS 15 TO 25 WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: WAVES 2 TO 3 FEET WITH HIGHEST WAVES ON EASTERN SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
345 WWUS75 KREV 291758 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 958 AM PST SAT NOV 29 2014 CAZ073-291900- /O.EXP.KREV.WI.Y.0014.000000T0000Z-141129T1800Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 958 AM PST SAT NOV 29 2014 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING. GUSTY WINDS UP TO 35 MPH ARE EXPECTED THROUGH THE DAY. $$ CAZ072-NVZ002-300000- /O.CON.KREV.LW.Y.0050.141129T1800Z-141130T0000Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 958 AM PST SAT NOV 29 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: SOUTHWEST 15 TO 25 WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: WAVES 2 TO 4 FEET WITH HIGHEST WAVES FROM MID LAKE TO NORTHEASTERN SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-300000- /O.CON.KREV.LW.Y.0050.141129T1800Z-141130T0000Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 958 AM PST SAT NOV 29 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: SOUTHWEST WINDS 15 TO 25 WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: WAVES 2 TO 3 FEET WITH HIGHEST WAVES ON EASTERN SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Nov 28, 3:39 AM PST, 1 minute earlier.
Area forecast discussion, Nov 28, 3:39 AM PST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
339 AM PST FRI NOV 28 2014
.SYNOPSIS...
WELL ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS CONTINUE TODAY.
LOW PRESSURE WILL APPROACH THE WEST COAST AND BRING GUSTY WINDS
FRIDAY FOLLOWED BY PERIODS OF BREEZY WINDS, RAIN, AND SIERRA SNOW
THIS WEEKEND AND INTO EARLY NEXT WEEK.
&&
.SHORT TERM...
DRY AND WARM CONDITIONS HAVE PERSISTED INTO THE OVERNIGHT HOURS
AND WILL CONTINUE THROUGH THIS EVENING AS WINDS INCREASE KEEPING
THE LOWER ATMOSPHERE WELL MIXED. SLIDE MOUNTAIN IS ALREADY GUSTING
UP TO 80 MPH AND WILL CONTINUE TO RISE THROUGH THE AFTERNOON.
WITH CONDITIONS BEING WELL MIXED AND A SLIGHT DOWNSLOPE COMPONENT,
EXPECT WINDS TO BE GUSTY TODAY ALONG THE SIERRA FRONT.
ADDITIONALLY, SHORT RANGE MODELS ARE SHOWING MESOSCALE LEE-SIDE
CYCLOGENESIS ALONG THE SIERRA FRONT FROM SOUTHERN WASHOE COUNTY
DOWN TO MONO COUNTY. WHILE IT WILL BE TOO DRY TO PRODUCE
PRECIPITATION TODAY, THE RESULTING PRESSURE GRADIENT WILL TIGHTEN
SIGNIFICANTLY. THEREFORE, A WIND ADVISORY HAS BEEN ISSUED STARTING
LATE THIS MORNING AND CONTINUING UNTIL SATURDAY MORNING. GUSTS
WILL BE IN THE 40-50 MPH RANGE ESPECIALLY FROM THE WASHOE VALLEY
SOUTH THROUGH MONO COUNTY. GUSTS IN THE RENO AREA WILL GENERALLY
BE IN THE 35-45 MPH RANGE WITH MORE ISOLATED GUSTS TO 50 MPH. WIND
PRONE AREAS LIKE GALENA, WASHOE VALLEY, AND HIGHWAY 395 NEAR LEE
VINING WILL HAVE GUSTS UP TO 60 MPH.
MOISTURE WILL BEGIN TO STREAM INTO THE SIERRA LATER THIS EVENING
AND OVERNIGHT INTO SATURDAY DAMPENING WINDS. A BROAD PWAT PLUME OF
1" WITH A NARROWER CORE UP TO 1.33" WILL BECOME DIRECTED TOWARDS
THE SIERRA THIS AFTERNOON. THIS WILL HERALD PERIODS OF RAIN AND
SIERRA SNOW FOR THE NEXT FEW DAYS AS TROUGHING STAGNATES OFF THE
PACIFIC COAST. MODELS HAVE BEEN CONSISTENT SHOWING SEVERAL
IMPULSES PUSHING INTO THE SIERRA AND OVER INTO WESTERN NEVADA.
THE CONSENSUS HOLDS THROUGH SATURDAY EVENING BEFORE BREAKING DOWN
WITH THE 00Z GFS AND 06Z NAM FROM 00Z SUNDAY INTO SUNDAY NIGHT.
THERE HAS BEEN SOME EVIDENCE OF FRONTOGENESIS, ISENTROPIC UP-
GLIDE, AND SOME INSTABILITY DOWNSTREAM OF THE SIERRA IN THE GREAT
BASIN. AS A RESULT, PRECIPITATION CHANCES WERE INCREASED SUNDAY TO
AROUND 50 PERCENT. THIS WOULD MOSTLY BE A HIGHER CHANCE, BUT LOW
LIQUID TOTAL SCENARIO WITH MANY GREAT BASIN LOCATION RECEIVING
LESS THAN 0.05". HOWEVER, UNCERTAINTY IS INCREASING IN
DETERMINISTIC MODELS SUGGESTING THAT WESTERN NEVADA COULD BE DRIER
THAN CURRENTLY FORECAST. HOPEFULLY, THE 12Z SUITES WILL BE MORE
CONSISTENT. LIQUID TOTALS FOR WESTERN NEVADA WILL BE MOSTLY LESS
THAN 0.25", BUT ISOLATED TOTALS COULD REACH A THIRD OF AN INCH IF
THE MORE UNSTABLE SOLUTIONS VERIFY.
THERE HAS ALSO BEEN SOME FLUCTUATIONS IN THE SNOW LEVELS WITH THE
MORE CURRENT RUNS BEING WARMER THAN THURSDAY'S 12Z RUNS. HAD TO
BUMP SNOW LEVELS UP A LITTLE, BUT GENERALLY KEPT THEM AT OR
SLIGHTLY BELOW 6000 FEET. THIS WILL HAVE AN IMPACT TO EXPECTED
ACCUMULATIONS IN THE TAHOE BASIN NEAR LAKE LEVEL SINCE THERE WILL
BE A HIGHER LIKELIHOOD OF MIXED PRECIPITATION UP TO 6500 FEET. ALL
SAID AND DONE, THE SIERRA WILL RECEIVE 5 TO 10 INCHES ABOVE 7000
FEET WITH LOCALIZED AMOUNTS UP TO 12 INCHES TOWARDS THE CREST
THROUGH THIS WEEKEND.
DOWN AT LAKE LEVEL, THERE COULD BE UP TO 5 INCHES OF ACCUMULATION
LOCALLY. IN GENERAL, UP TO 3 INCHES WILL BE MORE PROBABLE FOR MOST
TAHOE LOCATIONS DUE TO THE PERIODS OF MIXED PRECIPITATION AND
SLIGHTLY LOWER SNOW RATIOS. SINCE MOST OF THE MOISTURE IS DIRECTED
TAHOE NORTHWARD, THERE WILL BE SHARP CONTRAST TO ACCUMULATIONS
SOUTH OF THE TAHOE BASIN; ONLY A FEW INCHES WILL BE POSSIBLE IN
THE HIGH SIERRA OF MONO COUNTY THROUGH THIS WEEKEND. TRAVELERS
CROSSING SIERRA PASSING SHOULD PREPARE FOR WINTER CONDITION AND
ANTICIPATE DELAYS. BOYD
.LONG TERM...MONDAY THROUGH THURSDAY...
MODELS CONTINUE TO SLOW THE SYSTEM FOR NEXT WEEK WITH THE EC/GFS NOW
INDICATING A LATE TUESDAY THROUGH WEDNESDAY ARRIVAL. THE ENSEMBLES
ALSO SHOW THIS IDEA, ALTHOUGH THE MEANS ARE SLIGHTLY FASTER THAN THE
OPERATIONAL RUNS. MADE SOME CHANGES BASED ON THE LATEST IDEAS AS
THIS HAS BEEN THE TREND FOR THE LAST COUPLE DAYS.
FOR MONDAY INTO TUESDAY, MORE RIDGING IS EXPECTED NOW AS THE LOW
CUTS OFF MONDAY BEFORE SLOWLY MOVING TOWARD THE COAST. HAVE REDUCED
POPS AREAWIDE WITH ONLY CHANCE POPS IN THE SIERRA FROM TAHOE NORTH
MONDAY AND MONDAY NIGHT. TUESDAY, THE SYSTEM LOOKS TO ARRIVE DURING
THE AFTERNOON BASED ON THE LATEST RUNS, BUT COULD STILL ARRIVE
MID-MORNING TUESDAY BASED ON THE UNCERTAINTY SHOWN IN THE ENSEMBLES.
TRENDED POPS UP IN THE SIERRA HERE.
THE SYSTEM MOVES THROUGH TUESDAY NIGHT INTO WEDNESDAY WITH THE COLD
FRONT TUESDAY NIGHT AND THE ACTUAL LOW PASSAGE WEDNESDAY AFTERNOON.
THIS LOOKS LIKE THE WETTEST PERIOD, ALTHOUGH THE MODELS HAVE BEEN
DIFFERENT EVERY RUN SO EVEN TRYING TO GUESS ANY PRECIPITATION AMOUNT
IS FUTILE.
SNOW LEVELS LOOK HIGHER THAN PREVIOUS RUNS AND LOOK TO BE 6500-7000
FEET ON AVERAGE NEXT WEEK. SOME OF THE LATEST MODELS INDICATE THEY
COULD BE 1000 FEET HIGHER ALSO AS THE LOW PULLS UP SOME SUBTROPICAL
MOISTURE AHEAD. BOTTOM LINE, THERE IS STILL THE POTENTIAL FOR A
DECENT STORM NEXT WEEK. HOWEVER, HOW BIG AND WHEN IT ARRIVES REMAIN
IN QUESTION.
TEMPERATURES LOOK TO AVERAGE A LITTLE ABOVE AVERAGE NEXT WEEK. TEMPS
LOOK TO BE MODERATED BY THE CLOUD COVER EXPECTED WITH NEAR TO
SLIGHTLY ABOVE NORMAL HIGHS AND MILD NIGHTS AS CLOUD COVER INHIBITS
RADIATIONAL COOLING. WALLMANN
&&
.AVIATION...
VFR CONDITIONS EXPECTED TODAY WITH WINDS THE MAIN IMPACT. STRONGEST
WINDS ALONG THE SIERRA FRONT IMPACTING KRNO/KCXP WITH PEAK GUSTS
35-40 KTS FROM THE SW. ELSEWHERE EXPECT GUSTS 30-35 KTS. SOME MTN
WAVE TURBULENCE IS EXPECTED, ALTHOUGH DO NOT EXPECT AS MUCH LLWS AS
WE ARE EXPECTING DECENT MIXING. KTVL WILL REMAIN AN ISSUE THOUGH
WITH LLWS DUE TO CHANNELING ALONG THE UPPER TRUCKEE DRAINAGE. WINDS
TO PEAK 21-06Z BEFORE WEAKENING AS MOISTURE MOVES IN AND WINDS
WEAKEN ALOFT.
FOR PRECIP, SOME MVFR CIGS LIKELY AFT 00Z FROM KSVE SLOWLY MOVING
SOUTH INTO THE TAHOE BASIN BY 12Z SAT. BETTER CHANCE OF RESTRICTED
CIGS/VIS FOR SATURDAY NIGHT/SUNDAY BUT UNCERTAINTY REMAINS HIGH.
WALLMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM PST THIS
EVENING FOR PYRAMID LAKE IN NVZ004.
LAKE WIND ADVISORY UNTIL 4 AM PST SATURDAY FOR LAKE TAHOE IN
NVZ002.
WIND ADVISORY FROM 10 AM THIS MORNING TO 7 AM PST SATURDAY
NVZ003.
CA...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 AM PST SATURDAY
CAZ073.
LAKE WIND ADVISORY UNTIL 4 AM PST SATURDAY FOR LAKE TAHOE IN
CAZ072.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 2:19 PM PST | Winter Weather Advisory | REV | Alpine, El Dorado, Nevada, Placer | 20 hr |
Nearby
Wind Advisories in Nevada, 2014Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.